The shoulder pain had been spiking all afternoon, but I'd managed to live with it and not take extra pills. Around 9pm, though, it got really bad; I stood it for an hour, then had to take something - 15mg top-up. At 10.30 I took the scheduled 20mg slow release pill. The pain was still rising.
At 11, I took another 15mg top-up because it was even worse; no effect. I took Paracetemol and ate something, all tricks that help activate the morphine; nothing. The pain stayed exactly the same - stabbing prongs of agony into the back of my shoulder, plus bands of pain across my back and lines of pain up and down my left arm.
There seemed no point taking anything else - not only had the 50mg I'd taken in the space of two hours done nothing for the pain, there had also been no side effects. It has having zero effect on me. Maybe it's because I had spent the evening gorging on Doritos and popcorn - my blood sugar was probably high, maybe that works against morphine. I don't know.
Luckily, I wasn't alone - a friend is staying this weekend. Any other time, I would have just been trapped in my chair till morning. Unable to move, sleep, even get to the loo.
Finally, at 1am, we tried moving. She had to gently pull me up out of the chair, then I used my stick to walk. I nearly pulled the sink off the wall, pulling myself up from the loo, but I really really didn't want to have to ask my friend to watch me pee. But she did end up having to dress me: I could get my trousers off, but not my PJs on.
Then she spent ages rigging lights I could reach, so I could read for a bit, without having to then get out of bed to turn out the light.
I'm about to try and go to sleep, but that will mean taking off the sling and trying to position my arm; any error will result in not just excruciating pain, but the addition of neck pressure as well. Lying perfectly still, I can still feel the pain in my shoulder, so I know this is going to hurt. And I'm scared.
And all the while, I'm wondering what this means for the medication experiment. If I change to Tapentadol, and top-ups are not allowed, every pain flare up will be like this. The same if I come off morphine entirely. How do I survive that?
Posted from Blogium for iPhone